Red Lodge, MT
A 32-year-old female asked:
What are the possible side effects of a 13 mo old taking too many antibiotics? he has spend 1/3 of his life on augmentin (amoxicillin and clavulanate) or amoxicillin.
1 doctor answer • 3 doctors weighed in
Pediatrics 35 years experience
The three concerns..: Are: (1) developing an allergy-unpleasant but rarely dangerous; (2) diarrhea-more common; (3) developing antibiotic resistance in colonizing bacteria. The real question is, what is he on antibiotics for? There are certainly valid reasons possible, and in some cases, the major effect of an antibiotic in a 1 year old is getting him to his second birthday.
4.5k viewsReviewed >2 years ago
Last updated Apr 4, 2014
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.